Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Sarkovskiĭ's theorem for hereditarily decomposable chainable continua

Authors: Piotr Minc and W. R. R. Transue
Journal: Trans. Amer. Math. Soc. 315 (1989), 173-188
MSC: Primary 54H20; Secondary 54F20, 54F50, 58F08
MathSciNet review: 965302
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Sarkovskii's theorem, which fails to hold for chainable continua, is shown to hold for hereditarily decomposable chainable continua.

References [Enhancements On Off] (What's this?)

  • [1] L. Block, J. Guckenheimer, M. Misiurewicz and L. S. Young, Periodic points and topological entropy of one-dimensional maps, Global Theory of Dynamical Systems (Proc. Internat. Conf., Northwestern Univ., 1979), Lecture Notes in Math., vol. 819, Springer, Berlin, 1980, pp. 18-34. MR 591173 (82j:58097)
  • [2] R. L. Devaney, An introduction to chaotic dynamical systems, Benjamin/Cummings, Menlo Park, Calif., 1980. MR 811850 (87e:58142)
  • [3] O. H. Hamilton, A fixed point theorem for pseudo-arcs and certain other continua, Proc. Amer. Math. Soc. 2 (1951). MR 0039993 (12:627f)
  • [4] W. T. Ingram, Concerning periodic points in mappings of continua, Proc. Amer. Math. Soc. 104 (1988), 643-649. MR 962842 (90e:54079)
  • [5] K. Kuratowski, Topology, Vol. II, Academic Press, New York, Polish Scientific Publishers, Warsaw, 1968. MR 0259835 (41:4467)
  • [6] W. Lewis, Periodic homeomorphisms of chainable continua, Fund. Math. 117 (1983), 81-84. MR 712216 (85c:54065)
  • [7] L. Mohler, A depth of tranches in $ \lambda $-dendroids, Proc. Amer. Math. Soc. 96 (1986), 715-720. MR 826508 (87g:54081)
  • [8] A. N. Sarkovskii, Co-existence of cycles of a continuous mapping of the line into itself, Ukrain. Mat. Z. 16 (1964), 61-71. (Russian, English summary) MR 0159905 (28:3121)
  • [9] E. S. Thomas, Jr., Monotone decompositions of irreducible continua, Rozprawy Mat. 50 (1960). MR 0196721 (33:4907)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H20, 54F20, 54F50, 58F08

Retrieve articles in all journals with MSC: 54H20, 54F20, 54F50, 58F08

Additional Information

Keywords: Sarkovskii's theorem, periodic point, chainable, hereditarily decomposable
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society